Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
guppy45

CORTISONE SHOTS: What's the truth?

CORTISONE SHOTS: What's the truth? Do they lower inflammation AND leave scars & dents in this wake or do they lower inflammation and leave no scarring?

I really want to know the truth.

Many derms believe that injecting cortisone into and active, inflammed bumb will "probably" not cause scarring or denting. However, it's seems the fast majority web postings on this topic believe that the shot cause scarring, red marks and dents.

Why is there such a huge gulf between what most derms believe and what the patient experiences on the effects of cortisone shots? What is the truth?

Dermatologist Loretta Ciraldo says that cortisone shots on a red, raised bump scar help clear it

http://www.ehow.com/video_4822796_get-rid-acne-scars.html

A little background:

This morning a new derm I never went to before gave me 3 cortisone shots in to 3 diff pimples --two on my face. I told him a priority was that I didn't want scar or at least to limit the chance as much as possible. I told no but said "I think you should". So I let him and now I'm very worried about a scar and an indentation. Now, I believe he was doing what he thought was best but what's the truth about cortisone shots? I feel stupid & angry. Perhaps antibiotics alone woulda been better but I wasn't sure if it was an ingrown or normal pimple. I didn't know how to proceed.

Edited by guppy45

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×